MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT CEMENTED; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT CEMENTED; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER
Catalog Number 5515-F-301
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Periprosthetic fracture (4902)
Date of Event 01/04/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The following information was provided: original case: tkr surgery mako robotic assisted ps system left knee.Follow up: no signs of hardware complications.Alignment appears maintained.No other interval changes.Returned to hospital (b)(6) 2026 (as emergency).Clinical findings: peri implant fracture left knee.Patient's relative reported patient fell to the floor hitting the left knee directly causing the fracture.Dr.Prompted saying as maybe femoral pins (4.0mm x 140mm) for placing the femoral arrays may have weakened and caused stress fracture on the femur of the patient (thus asking for this investigation).Clinical findings: correlation was made with the previous ct scan.Status post left knee arthroplasty with interval development of moderately posteriorly displaced comminuted fracture involving the distal metaphysis of the left femur and surrounding the femoral arthroplasty component associated wit significant overlying soft tissue swelling and moderate joint effusion.Diffuse decrease bone mineralization.No aggressive osseous lesion.Diffuse muscle atrophic changes.Dr.Used 10mm retrograde nailing from stryker with plates for both medial and lateral sides of the distal femur.Removal and replacement of ts insert 3 x 11mm.Bone graft added.
 
Additional Manufacturer Narrative
Corrected data: expiration date and manufacturing date.An event regarding periprosthetic fracture involving a triathlon femoral component was reported.The event was confirmed via medical review.Method & results: -product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device remained implanted.-clinical review: clinician review: a review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient underwent a left cemented triathlon posterior stabilized total knee arthroplasty since i was able to view x-rays with the implant in place.I can also confirm that the patient sustained a periprosthetic super kind of fracture since i was able to see radiographs showing the clinical condition.I can also confirm that the patient underwent revision surgery since i was able to view x-rays of the revision construct.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of periprosthetic fracture approximately 12 days following implantation or multifactorial including surgical technique, patient factors such as activity level lifestyle and bmi, and the presence or absence of trauma.The question of whether or not the femoral pins and the hole they made in the bone could have caused the fracture.This is impossible to determine since none of the x-rays show the entry point of the pins.Depending on the technique utilized and whether or not placement or insertion technique was ideal, theoretically with rather significant trauma in a significantly overweight patient, fracture could occur.In addition in this case the femoral component seems slightly posteriorly placed and there may be a significant "blend" of the anterior femoral cortex which could contribute in the presence of trauma.With the information provided i would not assign any causality to the implant itself.Federal pins are necessary for robotic assistance therefore proper placement is critical.Additionally, this type of fracture would not be considered a ¿stress fracture¿ since it is a direct result of trauma.-product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there has been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to a fracture of the femur after having a fall.A review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient underwent a left cemented triathlon posterior stabilized total knee arthroplasty since i was able to view x-rays with the implant in place.I can also confirm that the patient sustained a periprosthetic super kind of fracture since i was able to see radiographs showing the clinical condition.I can also confirm that the patient underwent revision surgery since i was able to view x-rays of the revision construct.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of periprosthetic fracture approximately 12 days following implantation or multifactorial including surgical technique, patient factors such as activity level lifestyle and bmi, and the presence or absence of trauma.The question of whether or not the femoral pins and the hole they made in the bone could have caused the fracture.This is impossible to determine since none of the x-rays show the entry point of the pins.Depending on the technique utilized and whether or not placement or insertion technique was ideal, theoretically with rather significant trauma in a significantly overweight patient, fracture could occur.In addition in this case the femoral component seems slightly posteriorly placed and there may be a significant "blend" of the anterior femoral cortex which could contribute in the presence of trauma.With the information provided i would not assign any causality to the implant itself.Federal pins are necessary for robotic assistance therefore proper placement is critical.Additionally, this type of fracture would not be considered a ¿stress fracture¿ since it is a direct result of trauma.No further investigation for this event is possible at this time.If device/additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
TRIATHLON PS FEM COMPONENT CEMENTED
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24205575
Report Number0002249697-2026-00065
Device Sequence Number15871125
Product Code JWH
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K242831
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5515-F-301
Device Lot NumberOOG9AD
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer05/12/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexFemale
Patient Weight268 LB